MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION EXACTAMIX; SYSTEM/DEVICE, PHARMACY COMPOUNDING

BAXTER HEALTHCARE CORPORATION EXACTAMIX; SYSTEM/DEVICE, PHARMACY COMPOUNDING
Model Number EXACTA-M
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a neonatal patient developed hypermagnesemia when an exactamix pharmacy compounding device dispensed too much magnesium.A neonate in the neonatal intensive care unit (nicu) was found to have a magnesium level ¿2.5 times¿ more than the acceptable levels (actual magnesium levels not reported).The order in the hospital electronic system was 0.59ml to be added to the total parenteral nutrition bag.The lab tested the bag four times with an average value of 179.44 mg/100ml.The total volume of the bag was 445.36 ml.The reporter stated that approximately 1.6 ml of magnesium was dispensed during preparation based on their calculation of 799.15mg x 1ml/500mg = 1.598 ml.The staff compared the volume and analytes between the values generated during testing to all other bags prepared on the date of the event.They eliminated the possibility of 2 lines/ports being mixed up.Additionally, they did not identify any other orders that matched the calculated volumes aside from one dose that matched the 1.6ml which was for an adult order.The adult bag was 980ml and the bag of the patient involved was 500ml.The reporter has instructed staff to remove the magnesium from the compounder and add it manually.Treatment and patient outcome were not reported.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6 and h11.H11: the device was received for evaluation.Visual inspection did not identify any abnormalities that could have contributed to the reported condition.The machine underwent functional testing and device performed according to product specifications.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.The reported condition was not verified.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
EXACTAMIX
Common Device Name
SYSTEM/DEVICE, PHARMACY COMPOUNDING
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
ECM - ENGLEWOOD
14445 grasslands dr
englewood CO 80112
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242705355
MDR Report Key24316948
Report Number1416980-2026-00546
Device Sequence Number17561978
Product Code NEP
UDI-Device Identifier00085412586557
UDI-Public(01)00085412586557
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEXACTA-M
Device Catalogue NumberEXACTAM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAGNESIUM; TOTAL PARENTERAL NUTRITION BAG
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown